Interaction of Helicobacter pylori infection and low-dose aspirin in the upper gastrointestinal tract: Implications for clinical practice
Best Practice & Research Clinical Gastroenterology , 05/03/2012Ki EIL et al.
The basis of this recommendation is derived from a limited, albeit expanding evidence on the role of H. pylori in upper gastrointestinal tract injury in low–dose ASA users and on the effectiveness of H. pylori eradication in reducing the risk of complications such as rebleeding in high–risk patients.
Low-dose aspirin has been shown to increase the risk of upper gastrointestinal tract injury.
Risk factors in upper gastrointestinal complications in low-dose aspirin users are less well defined than in other NSAID users, and there are enough intrinsic differences in the two agents to discuss them separately.
In particularly, the role of Helicobacter pylori and the benefit of its eradication in decreasing the risk of upper gastrointestinal tract injury in low-dose ASA users remains controversial.
Various consensus groups have recommended H. pylori testing and eradication in low-dose ASA users with a prior history of peptic ulcer or ulcer bleeding.
MDLinx connects healthcare professionals and patients to tomorrow's important medical news, while providing the pharmaceutical and healthcare industries with highly targeted interactive marketing, education, content, and medical research solutions.